MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE CORE SMART CABLE; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE CORE SMART CABLE; LARYNGOSCOPE, RIGID
Model Number 0600-0783
Medical Device Problem Codes Erratic or Intermittent Display (1182); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 08/21/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The reported glidescope core smart cable was returned to verathon for evaluation along with the glidescope core 10-inch monitor (serial number: (b)(6) used during the reported event.A verathon technical service representative evaluated the returned devices and was able to confirm the reported failure.Partial plastic was missing from the hdmi connector housing and two (2) hdmi pins were damaged.When connecting the smart cable to verathon's test equipment, it produced an intermittent image.The customer's smart cable failed verathon's device functionality testing.The customer's returned monitor passed visual inspection and verathon's device functionality testing.When connected to verathon's test equipment, it produced a normal image and was confirmed to be functioning as intended.Upon completion of verathon's device evaluation, a replacement glidescope core smart cable was provided to the customer along with returning their monitor that was evaluated.The laryngoscope used with the smart cable during the reported event was not made available to verathon for evaluation.While the patient involved in this event ended up passing away, they were reported to be experiencing a cardiac arrest and therefore needing to be intubated.The facility reported that the patient death did not occur during the intubation procedure itself.The facility did not report that the device malfunction caused or contributed to the cardiac arrest nor to the patient's death.Verathon has not received any reports alleging patient or user harm as a result of this failure mode.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported while using a glidescope core smart cable during intubation of a patient experiencing cardiac arrest, the video flickered in and out.It was reported that the patient ended up passing away.The facility reported that the patient death did not occur during the intubation procedure itself.Follow-up information received from the facility's patient care manager reported that they were not able to complete the procedure with the original device.The procedure was delayed approximately three (3) minutes.It was reported that a glidescope spectrum single-use s3 laryngoscope (unknown model and lot number) was connected to the original glidescope core system for the procedure.The facility declined to provide any further information about the patient involved or whether they were able to successfully complete the procedure using a backup device "due to hipaa reasons.".

Brand Name
GLIDESCOPE CORE SMART CABLE
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key20273168
Report Number9615393-2024-00120
Device Sequence Number17004740
Product Code CCW
UDI-Device Identifier00879123006752
UDI-Public(01)00879123006752(11)230717
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600-0783
Device Catalogue Number0800-0602
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown